MAUDE Adverse Event Report: COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Catalog Number PTAX4-14-170-4-20
Medical Device Problem Code Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, a "kink/snap" was noted at the proximal end of the actual balloon during prep of the device prior to use in the patient.The advance 14 lp low profile balloon catheter was being flushed at the distal end as it was being fed over the.014 wire.Another balloon catheter was used during the procedure which was successfully completed.According to the initial reporter, no patient adverse event occurred as a result of this event.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation /evaluation: a review of the device history record, complaint history, quality control, instructions for use, and specifications of the device was conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.However, there were three non-conformances noted for the sub-assembly.One was for a "damaged balloon", the next was for a "damaged wire lumen", and the final was for "foreign matter".Based on the information provided, no product returned and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ADVANCE 14 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7691090
Report Number1820334-2018-02126
Device Sequence Number2771243
Product Code DQY
UDI-Device Identifier10827002503400
UDI-Public(01)10827002503400(17)201207(10)8427282
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K090822
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/07/2020
Device Catalogue NumberPTAX4-14-170-4-20
Device Lot Number8427282
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/02/2018
Supplement Date Received by Manufacturer10/09/2018
Initial Report FDA Received Date07/16/2018
Supplement Report FDA Received Date10/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1